# SDR CA040120002

- Difficulty date: January 19, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 291 hours
- Engine: Lyc O540F1B5
- System (JASC): 6322 · Rotorcraft Cooling Fan System
- Part: Hub
- Part number: C1861
- Condition: Galled
- Location: Coning Flange
- Component: Fan, Robsin
- Component part number: D1742
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) OTHER PART AFFECTED LOWER BEARING C181-3 S/N 1328 UPON REMOVING FAN ASSY FOR ACCESS TO A DEFECTIVE ACTUATOR C051-1, DAMAGE (FRETTING AND GALLING) WAS DISCOVERED ON BOTH MATING FLANGE OF FAN HUB C186-1 (PART OF D174-2 ASSY) AND LOWER BEARING C181-3. NO PREVIOUS SIGN OF MOVEMENT WERE NOTED PRIOR TO DISMANTLING FAN ASSY. FAN WAS NEVER REMOVED AFTER IT LEFT FACTORY. FAN HAD BEEN BALANCED ONCE SINCE NEW. FAN HAS BEEN SPLIT APART FOR INVESTIGATION AND A LARGE AMOUNT OF METAL PARTICLES WERE DISCOVERED BETWEEN BACK PLATE AND FAN AND ALSO SOME EXTENSIVE CORROSION BETWEEN SHIM C178-2 FLANGES, HUB MATING SURFACE AND FAN ITSELF. PART REMOVED AND RETURNED FOR REPAIR AND FURTHER INVESTIGATION.
